Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the $ n$-parameter concordance and isotopy theorem


Author: Tadatoshi Akiba
Journal: Proc. Amer. Math. Soc. 61 (1976), 122-130
MSC: Primary 57C35
DOI: https://doi.org/10.1090/S0002-9939-1976-0433463-2
MathSciNet review: 0433463
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: J. F. P. Hudson [4] proved that ``concordance'' implies ``isotopy". In this paper we show that the $ n$-parameter version of Hudson's result cannot be true without some restrictions. Assuming Millett's result [6], we can determine a specific dimension where the $ n$-parameter version fails. We rely on Kan fibrations and geometric techniques such as the Alexander trick.


References [Enhancements On Off] (What's this?)

  • [1] T. Akiba, Homotopy groups of $ \mathcal{E}({S^n},{S^{n + r}})$, Michigan Math. J. 21 (1974), 371-376. MR 0368018 (51:4260)
  • [2] -, Filling in cross sections of $ PL$-bundles (to appear).
  • [3] J. F. P. Hudson, Extending piecewise-linear isotopies, Proc. London Math. Soc. (3) 16 (1966), 651-668. MR 34 #2020. MR 0202147 (34:2020)
  • [4] -, Concordance, isotopy and diffeotopy, Ann. of Math. (2) 91 (1970), 425-448. MR 41 #4549. MR 0259920 (41:4549)
  • [5] N. H. Kuiper and R. K. Lashof, Microbundles and bundles. I, II, Invent. Math. 1 (1966), 1-17; 243-259. MR 35 #7339; 35 #7340. MR 0216507 (35:7340)
  • [6] K. C. Millett, Piecewise linear concordance and isotopies, Mem. Amer. Math. Soc. No. 153 (1974), 1-73. MR 0365585 (51:1837)
  • [7] C. P. Rourke and B. J. Sanderson, Introduction to piecewise-linear topology, Ergebnisse Math. Grenzgebiete, Band 69, Springer-Verlag, New York, 1972. MR 50 #3236. MR 0350744 (50:3236)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57C35

Retrieve articles in all journals with MSC: 57C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0433463-2
Keywords: $ k$-isotopy, semisimplicial complex, Alexander trick, fibration
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society